Combinatorics of compactified universal Jacobians

Lucia Caporaso, Karl Christ

Research output: Contribution to journalArticlepeer-review

9 Scopus citations


We show that the combinatorial structure of the compactified universal Jacobians over M‾ g in degrees g−1 and g is governed by orientations on stable graphs. In particular, for a stable curve we exhibit graded stratifications of the compactified Jacobians in terms of totally cyclic, respectively rooted, orientations on its dual graph. We prove functoriality under edge-contraction of the posets of totally cyclic and rooted orientations on stable graphs.

Original languageEnglish
Pages (from-to)1091-1136
Number of pages46
JournalAdvances in Mathematics
StatePublished - 13 Apr 2019


  • Compactified Jacobian
  • Graph
  • Moduli of stable curves
  • Orientation

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Combinatorics of compactified universal Jacobians'. Together they form a unique fingerprint.

Cite this